Alert archive / Ohio / River Flood Warnings in 2019
River Flood Warning 41, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Apr 27, 2019, 12:07 PM EDT for Putnam County, Ohio. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2019, 12:07 PM EDT (16:07 UTC)
- Expired
- Apr 27, 2019, 11:53 PM EDT
- In force
- 12 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
County Putnam County, OH
The radar
The Northern Indiana radar (KIWX), 130 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ottawa River near Kalida (KALO1).
- Action stage
- 16 ft
- Minor stage
- 19 ft
- Moderate stage
- 20 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04188100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
685
WGUS43 KIWX 271607
FLWIWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Northern Indiana
1207 PM EDT Sat Apr 27 2019
...The National Weather Service in Northern Indiana has issued a
Flood Warning for the following rivers...
Ottawa River near Kalida affecting Putnam County
Saint Marys River at Muldoon Bridge affecting Allen County
.Rivers continue to rise following Thursday nights rainfall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC003-281606-
/O.NEW.KIWX.FL.W.0040.190428T1800Z-190501T2024Z/
/SASI3.1.ER.190428T1800Z.190430T0000Z.190430T2024Z.NO/
1207 PM EDT Sat Apr 27 2019
The National Weather Service in Northern Indiana has issued a
* Flood Warning for
The Saint Marys River at Muldoon Bridge
* from Sunday afternoon to Wednesday afternoon.
* At 11 AM Saturday the stage was 12.6 feet and rising.
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast...The river will rise above flood stage Sunday afternoon
and crest near 15.0 feet around 8 PM Monday April 29 and fall
below flood stage around 4 PM Tuesday April 30.
* At 15.0 feet...Flooding occurs on the lowest unprotected city
streets, park drives and county roads.
* This crest compares to a previous crest of 15.0 feet which occurred
on Dec 4 2011.
&&
LAT...LON 4104 8518 4109 8516 4109 8512 4104 8514
4094 8504 4093 8506
$$
OHC137-280243-
/O.NEW.KIWX.FL.W.0041.190427T1607Z-190428T0243Z/
/KALO1.1.ER.000000T0000Z.190427T1515Z.190427T2043Z.NO/
1207 PM EDT Sat Apr 27 2019
The National Weather Service in Northern Indiana has issued a
* Flood Warning for
The Ottawa River near Kalida
* until this evening.
* At 11 AM Saturday the stage was 19.7 feet and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 19.0 feet.
* Forecast...The river will fall below flood stage around 4 PM
Saturday April 27.
* At 20.0 feet...Water begins to cover State Route 115 near the south
village limits of Kalida, and the road is closed.
&&
LAT...LON 4101 8425 4099 8420 4096 8417 4095 8420
4098 8421 4099 8429
$$1 follow-up statement
435
WGUS83 KIWX 272018
FLSIWX
Flood Statement
National Weather Service Northern Indiana
418 PM EDT Sat Apr 27 2019
...The Flood Warning has been extended for the following rivers...
Auglaize River near Fort Jennings affecting Allen...Paulding and
Putnam Counties
Ottawa River near Kalida affecting Putnam County
Blanchard River at Ottawa affecting Putnam County
Maumee River at Fort Wayne affecting Allen and Paulding Counties
Maumee River near Defiance affecting Defiance and Henry Counties
Saint Marys River at Muldoon Bridge affecting Allen County
...The Flood Warning continues for the following rivers...
Saint Marys River near Decatur affecting Adams...Allen and Van
Wert Counties
Tiffin River near Stryker affecting Defiance...Fulton and Williams
Counties
.Water levels remain elevated due to recent heavy rainfall. Additional rainfall
today and into early this coming week can allow areas to rise again.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
OHC003-125-137-282017-
/O.EXT.KIWX.FL.W.0032.000000T0000Z-190429T1449Z/
/FTJO1.2.ER.190426T2221Z.190427T1715Z.190428T1449Z.NO/
418 PM EDT Sat Apr 27 2019
The Flood Warning has been extended for
The Auglaize River near Fort Jennings
* until Monday morning.
* At 3 PM Saturday the stage was 16.6 feet and rising.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will fall below the 13.0 foot flood stage
around 10 AM Sunday April 28.
* At 16.0 feet...Moderate flooding begins along the Auglaize River
with secondary roads and agricultural lands as well as homes
nearest the river being affected by flood waters. Some evacuations
of people and property may be necessary.
* This crest compares to a previous crest of 16.3 feet which occurred
on Dec 23 2013.
&&
LAT...LON 4081 8440 4101 8426 4100 8422 4092 8423
4081 8433
$$
INC001-003-OHC161-282017-
/O.CON.KIWX.FL.W.0029.000000T0000Z-190503T0920Z/
/DCRI3.2.ER.190426T1130Z.190429T1800Z.190502T0920Z.NO/
418 PM EDT Sat Apr 27 2019
The Flood Warning continues for
The Saint Marys River near Decatur
* until late Thursday night.
* At 4 PM Saturday the stage was 20.5 feet and rising.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...The river will rise to a crest near 21.6 feet around 2
PM Monday April 29 and fall below flood stage around 5 AM Thursday
May 2.
* At 21.5 feet...High water affects US 224...Piqua Rd...Ohio State
Route 49 near the state line along with east side Decatur streets.
Residential flooding begins on East Jackson and Ogg Streets.
Bellmont High School grounds begin flooding.
* This crest compares to a previous crest of 21.7 feet which occurred
on May 26 2017.
&&
LAT...LON 4093 8506 4094 8504 4084 8491 4082 8494
$$
INC003-282017-
/O.EXT.KIWX.FL.W.0040.190428T2000Z-190502T0600Z/
/SASI3.1.ER.190428T2000Z.190430T0000Z.190501T0600Z.NO/
418 PM EDT Sat Apr 27 2019
The Flood Warning has been extended for
The Saint Marys River at Muldoon Bridge
* from Sunday afternoon to late Wednesday night.
* At 3 PM Saturday the stage was 12.8 feet and rising.
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast...The river will rise above flood stage Sunday afternoon
and crest near 15.5 feet around 2 AM Tuesday April 30 and fall
below flood stage around 2 AM Wednesday May 1.
* At 15.0 feet...Flooding occurs on the lowest unprotected city
streets, park drives and county roads.
&&
LAT...LON 4104 8518 4109 8516 4109 8512 4104 8514
4094 8504 4093 8506
$$
OHC137-280353-
/O.EXT.KIWX.FL.W.0041.000000T0000Z-190428T0353Z/
/KALO1.1.ER.000000T0000Z.190427T1515Z.190427T2153Z.NO/
418 PM EDT Sat Apr 27 2019
The Flood Warning has been extended for
The Ottawa River near Kalida
* until this evening.
* At 3 PM Saturday the stage was 19.4 feet and steady.
* Minor flooding is occurring.
* Flood stage is 19.0 feet.
* Forecast...The river will fall below the 19.0 foot flood stage
around 5 PM Saturday April 27.
* At 19.0 feet...Properties along lowland portions of the Ottawa
River near Kalida become impacted by flood waters. Water begins to
approach State Route 115 near the southeast village limits of
Kalida.
&&
LAT...LON 4101 8425 4099 8420 4096 8417 4095 8420
4098 8421 4099 8429
$$
OHC137-282017-
/O.EXT.KIWX.FL.W.0037.000000T0000Z-190430T2000Z/
/OTTO1.1.ER.190426T2052Z.190427T0800Z.190429T2000Z.NO/
418 PM EDT Sat Apr 27 2019
The Flood Warning has been extended for
The Blanchard River at Ottawa
* until Tuesday afternoon.
* At 3 PM Saturday the stage was 24.9 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 23.0 feet.
* Forecast...The river will fall below the 23.0 foot flood stage
around 4 PM Monday April 29.
* At 25.0 feet...Flooding begins along south Walnut and west Second
Streets on the south side of Ottawa.
&&
LAT...LON 4103 8429 4107 8429 4108 8404 4100 8401
4104 8416
$$
INC003-OHC125-282017-
/O.EXT.KIWX.FL.W.0038.190429T0200Z-190502T0508Z/
/FTWI3.1.ER.190429T0200Z.190430T1200Z.190501T0508Z.NO/
418 PM EDT Sat Apr 27 2019
The Flood Warning has been extended for
The Maumee River at Fort Wayne
* from Sunday evening to late Wednesday night.
* At 4 PM Saturday the stage was 14.9 feet and falling.
* Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...The river will rise above flood stage Sunday night and
crest near 17.7 feet around 2 PM Tuesday April 30 and fall below
flood stage around 1 AM Wednesday May 1.
* At 18.0 feet...The lowest unprotected city streets begin to flood.
A few residents of River Haven are affected by high water.
&&
LAT...LON 4107 8513 4110 8511 4110 8505 4113 8495
4111 8492 4106 8503
$$
OHC039-069-282017-
/O.EXT.KIWX.FL.W.0033.000000T0000Z-190501T1600Z/
/DEFO1.1.ER.190426T2124Z.190428T1200Z.190430T1600Z.NO/
418 PM EDT Sat Apr 27 2019
The Flood Warning has been extended for
The Maumee River near Defiance
* until Wednesday afternoon.
* At 3 PM Saturday the stage was 11.2 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise to a crest near 12.2 feet around 2
PM Sunday April 28 and fall below flood stage around 12 PM Tuesday
April 30.
* At 12.3 feet...Flooding begins on Auglaize and East Front Streets
and in the rear of the building at Leever Glass.
&&
LAT...LON 4121 8465 4127 8467 4131 8431 4128 8431
$$
OHC039-051-171-282017-
/O.CON.KIWX.FL.W.0020.000000T0000Z-000000T0000Z/
/STRO1.1.ER.190421T0300Z.190501T0600Z.000000T0000Z.NO/
418 PM EDT Sat Apr 27 2019
The Flood Warning continues for
The Tiffin River near Stryker
* until further notice.
* At 3 PM Saturday the stage was 11.0 feet and rising.
* Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise above flood stage Saturday evening
and crest near 12.7 feet around 2 AM Wednesday May 1. Additional
rises are possible thereafter.
* At 13.0 feet...Flood waters begin to affect some farm buildings
near Stryker and flood some secondary roads.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Apr 27, 6:50 AM EDT, 5 hours 17 minutes earlier.
Area forecast discussion, Apr 27, 6:50 AM EDT, 5 hours 17 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
650 AM EDT Sat Apr 27 2019
.SYNOPSIS...
Issued at 649 AM EDT Sat Apr 27 2019
Rain will move into the region this afternoon, persisting into
tonight. The rain may mix with or change to snow this evening,
mainly along and north of the Toll Road, with minor accumulations
possible. Sunshine returns Sunday but more rain is likely next
week which could lead to more flooding.
&&
.SHORT TERM...(Today and Tonight)
Issued at 244 AM EDT Sat Apr 27 2019
Latest surface analysis has deepening low pressure in the central
plains with 6hr pressure falls of 8mb over Nebraska. Models in
decent agreement with tracking surface low into mid MS valley by
18Z this afternoon and staying on easterly track into central
Indiana tonight. Forcing north of warm front with strong
isentropic ascent will have precipitation spreading into the
western CWA before noon then over the entire area this afternoon.
With the more southerly track than last nights run...precip type
becoming more of an issue along northern tier for tonight.
Forecast soundings showing very impressive low level vertical
motions in the 800-700mb layer and extremely shallow to non-
existent surface based warm layer. Although DGZ displaced well
above...good setup for a mesoband type intense burst of snow
possible before midnight. With favorable timing in the diurnal
cycle cant rule out an inch or two in our Michigan counties and
current grids have good reflection of this and latest HREF seems
in line with this thinking as 60-90 percent prob of an inch but
only 10-20 percent prob of greater than 2 inches.
&&
.LONG TERM...(Sunday through Friday)
Issued at 244 AM EDT Sat Apr 27 2019
Forecast period begins with high pressure building into the great
lakes region providing a sunny but cool Sunday with highs
generally 50-55F. Upper low over the gulf of Alaska will come
onshore early this weekend and move into the northern plains by
Sunday night bringing next system and rain chances into the area
on Monday. This is the beginning of what looks to be an active
long term forecast period as southern stream upper low coming
onshore in southern California combined with strengthening
subtropical high in SE US will lead to an active SW flow pattern
for our area. This will result in multiple precip chances during
the week although not as continuous as the blended POP grids would
indicate. Reasonable grouping among the ensemble members
temporally suggest that fine tuning of wet vs dry periods
attainable as they move up to the day 3-4 timeframe. Pattern
becomes more zonal by the end of the period as subtropical ridge
moves back offshore and additional Pacific energy approaches the
west coast. Temperatures not deviating far from climatological
norms through the period.
&&
.AVIATION...(For the 12Z TAFS through 12Z Sunday Morning)
Issued at 649 AM EDT Sat Apr 27 2019
No significant changes to 06Z TAFs with focus on area of rain that
will arrive this afternoon with IFR cigs for both locations.
Duration and impacts will likely be higher at KSBN. HRRR has been
suggesting some thunder potential after 00Z at KFWA before the
rain ends. Nothing in TAFs now but something to monitor in later
forecasts.
Rain should move out after 6Z with at least some potential to mix
with or change to snow at KSBN in the 3Z-6Z window.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Warning from 6 PM this evening to 5 AM EDT Sunday for
LMZ043-046.
&&
SYNOPSIS...Fisher
SHORT TERM...JAL
LONG TERM...JAL
AVIATION...Fisher
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Apr 27, 4:49 AM EDT, 7 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 449 AM EDT Sat Apr 27 2019 MIZ077>081-280900- Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale- 449 AM EDT Sat Apr 27 2019 This Hazardous Weather Outlook is for southwest Michigan. .DAY ONE...Today and tonight. Accumulating snow will be possible tonight. Slushy accumulations of 1 to 2 inches appear possible. This could create difficult travel conditions. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Below freezing temperatures are expected Sunday morning. Protect tender vegetation against snow and these cold temperatures. A wet pattern is expected to continue into next week. See the hydrologic outlook (ESFIWX) for details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003>009-012>017-020-022>024-280900- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-White-Cass IN-Miami- Wabash- 449 AM EDT Sat Apr 27 2019 /349 AM CDT Sat Apr 27 2019/ This Hazardous Weather Outlook is for northern Indiana. .DAY ONE...Today and tonight. A mixture of rain and snow is possible north of US 24 Saturday night. Minor, slushy, snow accumulations on mainly grassy and elevated surfaces are possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Temperatures are expected to drop to near freezing Sunday morning. Protect tender vegetation against snow and these cold temperatures. A wet pattern is expected to continue into next week. See the hydrologic outlook (ESFIWX) for details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ018-025>027-032>034-OHZ001-002-004-005-015-016-024-025-280900- Allen IN-Huntington-Wells-Adams-Grant-Blackford-Jay-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 449 AM EDT Sat Apr 27 2019 This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...Today and tonight. Minor to moderate river and stream flooding will continue today. Road closures due to lingering high water will also remain possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Minor river flooding is expected to persist into Sunday. This wet pattern is expected to continue into next week. See the hydrologic outlook (ESFIWX) for details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-280900- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 449 AM EDT Sat Apr 27 2019 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and tonight. A Gale warning is in effect tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 8:32 PM EDT | Areal Flood Warning | IWX | Allen, Paulding, Putnam, Van Wert | 12 hr |
Nearby
River Flood Warnings in Ohio, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.